MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+ 21 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Event occurred in china.Damaged haptic after implantation as we checked with the hospital, there was no more information for this case, the hospital can not confirm which haptic was damaged, the english translation of this initial report is that a preloaded aspheric posterior chamber intraocular lens (iol) was delivered to the operating room by the nurse.During the surgical procedure, the surgeon identified that the iol haptic was broken, which seriously impacted the surgical process.And after we rechecked again, the incident was initially reported by the admin in the hospital, but not the surgeon, so initial information was wrong.An adverse event reported in march by (b)(6) hospital, s/n: (b)(6) after communication with the operating surgeon, it was reported that during implantation, a slight fracture was observed in the blue-colored portion of the haptic.The surgeon attempted to implant the lens, but it was found that it could not be properly supported within the capsular bag.Therefore, the iol was cut and removed.Iol was explanted on (b)(6) 2026 problem code: a0414 - material split, cut or torn.
 
Additional Manufacturer Narrative
This initial report is being submitted to fda for a reportable event that occurred outside the usa.Haptic damage is indicated as a potential malfunction related to the iol, as stated under the warnings section of the product's instructions for use (ifu).The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Appearance check result was consistent to reported information.The customer could not confirm whether this is leading or trailing.No abnormalities were found in production and inspection records of the product (serial no.: (b)(6); model: 250).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot (toed-g115-06).The dye test result showed the injector tip was properly coated.The lens release test result showed that the re-installed new iol could be released out of the returned cartridge/tip without any problems.The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
ana paula lebkuchen geraldo 
110 progress
suite 175
irvine, CA 92618
MDR Report Key25326166
Report Number3006723646-2026-00042
Device Sequence Number9861188
Product Code HQL
UDI-Device Identifier04547480480800
UDI-Public04547480480800
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number250 (+ 21 D)
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown